MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1315-03-S
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 06/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: carto 3 system, model # m-4800-01, s/n: (b)(4).Stockert generator.Transseptal needle.Agilis 8.5 french sheath.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial fibrillation with a thermocool sf nav catheter and suffered a cardiac tamponade requiring surgical intervention.During the procedure, the patient became hypotensive and a tamponade was confirmed by intracardiac echocardiogram.Pericardiocentesis yielded 1300cc.Patient was sent for surgical intervention.There is no information regarding the patient's status.Physician did not provide a causality opinion.Transseptal puncture was performed with an unknown needle.Sheath used was an agilis 8.5 french.Generator settings included power at 40 watts (not titrated) with 20 watts on the posterior wall.All other parameters were default for sf catheters.Overall ablation time at the site of injury was 15 minutes.Last ablation cycle time at the site of injury is unknown.Irrigated catheter flow was set at 8ml/min at 20 watts and 15 ml/min at 40 watts.There were no error messages observed on any bwi equipment during the procedure.Patient received anticoagulant (heparin) during the procedure with activated clotting times maintained in an unknown range.

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key5818289
Report Number9673241-2016-00449
Device Sequence Number5888
Product Code LPB
UDI-Device Identifier10846835009293
UDI-Public(01)10846835009293(11)160210(17)190131(10)17413551L
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberD-1315-03-S
Device Catalogue NumberD131503
Device Lot Number17413551L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2016
Initial Report FDA Received Date07/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age82 YR